So You Had an Abortion: What Happens Now?

When people talk about about abortion, they generally focus on the pregnancy and the procedure itself. But once you’ve had an abortion, what will happen? What is the best way to take care of yourself? Will it be painful or bloody, or make you sick? What medicines will make you feel better? Read More So You Had an Abortion: What Happens Now?

Ask the (Student) Nurse! Depression and Pregnancy

Dear Queen Julie,

I have pretty bad chronic depression, but to help manage it, I take Pristiq, a new class of drug known as an SNRI.  I take incredibly small doses, 5mg or less, because I’m really sensitive to anti-depressants, but it’s been a godsend. Now, I really want to get pregnant. However, it seems like there hasn’t been a lot of research on SNRIs and their impact on fetuses. My doctor says it’s better for me to stay on the drug than go off and be super depressed, but the truth is they don’t know what it could do to a developing fetus yet. Read More Ask the (Student) Nurse! Depression and Pregnancy

Ask the (Student) Nurse! Intraosseous IV Edition

You know how when you go into the hospital for something, the first thing they do is stick a big needle in your arm and attach it to an IV so they can give you fluids and medicine quickly? Did you ever wonder what they do if they just absolutely cannot get a needle into one of your veins? Read on to learn about intraosseous IVs – if you have a strong stomach! Read More Ask the (Student) Nurse! Intraosseous IV Edition

Ask the (Student) Nurse!

Angry-looking nurse with stethoscope
This is how I look right before I give a mean patient an injection. (Kidding, kidding!)

Dear Queenjulie,

I know that some medications can interfere with the effectiveness of the birth control pill, but, once and for all,  do you have a list of which ones? Read More Ask the (Student) Nurse!

Ask the (Student) Nurse!

What does gangrene smell like? Is it safe to drink with Wellbutrin? What is pica?*
Welcome to Persephone Magazine’s new medical advice column!

Read More Ask the (Student) Nurse!